How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56566
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I was on suppressive doses of thyroxine for 13 years due to

Resolved Question:

I was on suppressive doses of thyroxine for 13 years due to thyroid cancer to keep my tsh low. But developed ab fib in 2009 and I later had a cardio version which worked for six months then failed. Now I am on dilitiazem, flecanide and dioxin. I had been in af for a long time and had not noticed then it took two weeks to get me to sinus. Now I am still on these drugs and getting the odd af. Is it safe to be on all three? I am getting a bit wheezy too
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Can I help you with this?
Expert:  Dr. Phil, MD replied 3 years ago.
Yes it is safe but you might want to consider an ablation. have you considered this?
Customer: replied 3 years ago.
No. I heard it is not successful on people of my age which is almost 60. I had my t4 dose reduced to 100 mg one day and150mg the next day. Why do the drugs I mentioned make me wheeze? Betablockers do the same. The changes in the dose has not made a big difference since I still get some fans coming through. My father has third degree heart block and af so am wondering if hereditary? He has a pace maker now at 92.
Expert:  Dr. Phil, MD replied 3 years ago.
That is not correct

you are young for this condition

It will probably work well

this is a side effect of these drugs

that is why ablation is preferred

it is hereditary. yes
Customer: replied 3 years ago.
My wheezing got worse and my doc said I had asthma attack since I was having probs breathing and put me on a nebuliser which helped, steroids course and two inhalers. Sometimes I am back to normal and other times not. But still wheezing. Is it the drugs causing asthma now. They don't seem to find the cause only piling on the drugs. Is the ablation done under a general anesthetic? I am concern that this will give me a problem. How long does it take? And could they not just put a pace maker in?
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed you had not rated me for my work before

would you mind rating me first
Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
Did you have asthma before?
Customer: replied 3 years ago.
I had some as a child.
Expert:  Dr. Phil, MD replied 3 years ago.
It could have come back

It can come and go with time

I'm not so sure it is simply the medicine
Customer: replied 3 years ago.
Yesterdsy i was breathing well until late afternnoon and then as if breath was catching on something. Then today felt tight again and Using inhalers. My heart is in rhythm on just diltiazem and My chest xray was clear. I just dont Know what it is. I have had before in Cyprus and got a steroid injection. That fixed it. Then when I had a toe for cardio version in 2012 and then when in no last year they were trying to get me back into sinus rhythm for two weeks I had breathing probs on three drugs. Then once back I. It cleared again. Then had lots of stress with dad going into home with dementia and rushing about looking for a place. Cd it be a chest infection and how wd you know you had that and would antibiotics be useful for that? I don't have a temperature.
Expert:  Dr. Phil, MD replied 3 years ago.
Yes, it could be

you would need a chest xray

antibiotics would be useful in that case